Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 23, 2004, 12:32 AM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 12:32 AM CDT (05:32 UTC)
- Expired
- Apr 23, 2004, 2:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Dunklin County, MO, Pemiscot County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 230535
FFWMEM
MOC069-155-230730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 AM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
PEMISCOT COUNTY IN SOUTHEAST MISSOURI
* UNTIL 230 AM CDT
* AT 1232 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN FALLING
IN SOUTHERN DUNKLIN COUNTY INTO SOUTHERN PEMISCOT COUNTY. RAIN
AMOUNTS BETWEEN 2 AND 2 1/2 INCHES HAVE FALLEN SINCE THURSDAY
EVENING. THE SHOWERS AND THUNDERSTORMS PRODUCING THE HEAVY RAIN ARE
MOVING SLOWLY TO THE NORTHEAST.
* FLASH FLOODING WILL AFFECT THE CITIES OF...
STEELE...SENATH...KENNETT...HAYTI...CARUTHERSVILLE
AND SURROUNDING AREAS THROUGH 230 AM CDT
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3653 9007 3630 9012 3602 9038 3603 8966
3638 8964
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 9:28 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 22, 9:28 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 928 PM CDT THU APR 22 2004 .UPDATE... HAVE DECIDED TO ISSUE A FLOOD WATCH FOR NORTHEAST AR...THE MO BOOTHEEL...INTO PART OF NORTHWEST TN FROM 12 AM CDT TO 6 AM CDT FRIDAY. THE AREAS IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM HARRISBURG AR TO COVINGTON TENNESSEE TO UNION CITY TENNESSEE. WIDESPREAD SHOWERS / STORMS WILL MOVE INTO THIS AREA AFTER MIDNIGHT FROM THE WEST. SATELLITE / RADARS INDICATE THE STORMS ARE CONTINUING TO BE HEALTHY. IN ADDITION...WE ARE BEGINNING TO SEE SCATTERED DEVELOPMENT AHEAD OF THE WIDESPREAD AREA. FLASH FLOOD VALUES ARE LOW ...MOSTLY BETWEEN 1.2 AND 1.5 INCHES IN A 3 HOUR PERIOD. 00Z MESOETA CONTINUES TREND OF PREVIOUS RUNS...INDICATING STRONGER POSITIVE VERTICAL VELOCITIES MOVING ACROSS NORTHEAST AR...THE MO BOOTHEEL...INTO WEST TN DURING THE NIGHT. .DISCUSSION... CURRENT FORECAST AND GRIDS ARE HOLDING UP WELL. MOST SHOWERS/STORMS HAVE DISSIPATED FOR THE TIME BEING ACROSS OUR AREA...EXCEPT FOR A THUNDERSTORM NEAR DYERSBURG. WILL NEED TO UPDATE LATER THIS EVENING TO REMOVE EVENING WORDING. 01Z ISSUANCE FROM SPC CONTINUES OUR FORECAST AREA IN A SLIGHT RISK OF SEVERE FOR TONIGHT. NEARLY STATIONARY FRONT STRETCHES FROM WESTERN KY NEAR THE MO BOOTHEEL AND ACROSS NORTHERN AR. ATMOSPHERE ACROSS THE MIDSOUTH IS MOIST AND UNSTABLE. SURFACE BASED LIFTED INDICES AS SHOWN BY LAPS DATA RANGE FROM ABOUT -5 ACROSS EAST-CENTRAL AR TO -2 NORTHERN AND EASTERN AREAS OF THE MIDSOUTH. DEWPOINTS ACROSS THE MIDSOUTH ARE IN THE 60S. 00Z SOUNDING FROM LZK SHOWED A CAPE OF 3135 J/KG WITH 0-3 KM STORM RELATIVE HELICITY OF 193 M2/S2. RADARS/SATELLITE SHOW CONVECTION...SOME SEVERE...FROM SOUTHWESTERN MO INTO NORTHWESTERN AR. THINK THIS CONVECTION WILL CONTINUE EASTWARD MOVING INTO NORTHEAST AR AFTER MIDNIGHT. HOWEVER...WILL ALSO NEED TO MONITOR FOR FURTHER DEVELOPMENT AHEAD OF THESE STORMS. THINK THAT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS MUCH OF OUR FORECAST AREA LATER TONIGHT AS THESE STORMS ENTER OUR CWA. ISOLATED TORNADOES ARE ALSO POSSIBLE FROM NORTHEAST AR INTO THE MO BOOTHEEL AS DIRECTIONAL SHEAR ENHANCES CLOSER TO THE FRONT. HEAVY RAIN THREAT STILL EXIST FROM NORTHEAST AR ACROSS THE MO BOOTHEEL INTO NORTHWEST TN...WILL CONTINUE TO MONITOR FOR POSSIBLE FLASH FLOOD WATCH. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FROM 12 AM TO 6 AM CDT FRIDAY ALONG AND NORTH OF A LINE FROM HARRISBURG TO THE MS RIVER. MS...NONE. MO...FLOOD WATCH FROM 12 AM TO 6 AM CDT FRIDAY. TN...FLOOD WATCH FROM 12 AM TO 6 AM CDT FRIDAY ALONG AND WEST OF A COVINGTON TN TO UNION CITY TN LINE. &&
Hazardous weather outlook, Apr 22, 9:46 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 946 PM CDT THU APR 22 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 946 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...REMAINDER OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TONIGHT. THE SLIGHT RISK AREA INCLUDES MEMPHIS...JONESBORO... DYERSBURG...JACKSON...OXFORD AND TUPELO. A STATIONARY FRONT EXTENDS FROM WESTERN KENTUCKY ACROSS THE MISSOURI BOOTHEEL AND ON ACROSS NORTHERN ARKANSAS. THE ATMOSPHERE ACROSS THE MIDSOUTH WILL REMAIN MOIST AND UNSTABLE TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE MIDSOUTH DURING THE NIGHT. MEANWHILE...MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PARTS OF NORTHWEST TENNESSEE AFTER MIDNIGHT. THERE IS THE THREAT OF DAMAGING WINDS AND LARGE HAIL ACROSS MOST OF THE MIDSOUTH. IN ADDITION... ISOLATED TORNADOES ARE POSSIBLE FROM NORTHEAST ARKANSAS INTO THE MISSOURI BOOTHEEL. A FLOOD WATCH HAS BEEN POSTED FROM 12 AM TO 6 AM CDT FRIDAY FOR MUCH NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND INTO PARTS OF EXTREME WEST TENNESSEE. THE AREA OF THE FLOOD WATCH IS ALONG AND NORTHWEST OF A LINE FROM HARRISBURG ARKANSAS TO COVINGTON TENNESSEE TO UNION CITY TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO... KENNETT...AND DYERSBURG. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Apr 22, 10:55 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL BROOKLAND 35.90N 90.58W
04/22/2004 1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
MMLocal storm report, Apr 22, 11:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 1 S PARAGOULD 36.04N 90.51W
04/22/2004 0.25 INCH GREENE AR DEPT OF HIGHWAYS
&&
MMLocal storm report, Apr 22, 11:43 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 1 S BROOKLAND 35.89N 90.58W
04/22/2004 0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
MMLocal storm report, Apr 23, 12:11 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL LYNN 36.01N 91.25W
04/23/2004 0.88 INCH LAWRENCE AR LAW ENFORCEMENT
&&
MMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 30 min |
| Apr 22, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 46 min |
| Apr 22, 11:24 PM CDT | Flash Flood Warning | MEG | Dunklin | 2 hr |
| Apr 23, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 44 min |
| Apr 23, 1:29 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 31 min |
| Apr 23, 2:27 AM CDT | Flash Flood Warning | MEG | Dunklin | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.